|Managing gastric adverse reactions. JB
Nov 6, 2000
Dear Doctors I am a young patient on HAART since 4 years.
When I began therapy it was fine but recently I started to feel some troubles regarding my stomach and also diarrhea because of the Viracept which it was included on my treatment plan plus Combivir. Besides my stomach looks extremely swollen I have no nausea neither pain but I feel terrible having to go to the bathroom 6 times a day.
There were no finds of parasites and the hepatic function test also normal.
Is there anything I can do to minimize this annoyance?
Thanks for your help.
| Response from Dr. Boyle
Austin, it is important for you to share this information with your health care provider and not suffer for a prolonged period because there are definitely options. To improve Viracept associated diarrhea some patients take increased fiber in their diets, some use Imodium or Lomotil, and some try glutamine or calcium supplementation. If none of these interventions work, then you and your health care provider need to balance the pros and cons of keeping Viracept in your regimen -- alternative drugs might be substituted if your diarrhea can't be improved.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Ejaculation After Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can You Have Smooth Vaginal Bumps But Not An Std?
- Condom Video
- Pathophysiology Of Trichomoniasis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.